Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Sep 15, 2007, 2:45 PM MST for Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2007, 2:45 PM MST (21:45 UTC)
- Expired
- Sep 15, 2007, 5:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 131 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 2622 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 152148
FFWPSR
AZC013-160045-
/X.NEW.KPSR.FF.W.0007.070915T2145Z-070916T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST SAT SEP 15 2007
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 545 PM MST
* AT 238 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT UPWARDS OF THREE INCHES OF RAIN HAS FALLEN IN SOUTHWEST
MARICOPA COUNTY...SPECIFICALLY IN AN AREA WEST OF THE SAUCEDA
MOUNTAINS AND OVER THE MIDWAY WASH. THIS AREA WAS ALONG HIGHWAY 85.
* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER THIS AREA FOR
THE NEXT HOUR OR SO. ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS
POSSIBLE FROM THE STORM. MOTORISTS TRAVELING ALONG HIGHWAY 85
BETWEEN GILA BEND AND AJO SHOULD BE PREPARED FOR THE POSSIBILITY
OF FLOODED ROADWAYS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3268 11294 3268 11287 3262 11265 3253 11266
3257 11291
TIME...MOT...LOC 2145Z 180DEG 0KT 3260 11273
$$
INIGUEZ2 follow-up statements
000
WGUS75 KPSR 152305
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
402 PM MST SAT SEP 15 2007
AZC013-160045-
/X.CON.KPSR.FF.W.0007.000000T0000Z-070916T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
402 PM MST SAT SEP 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR SOUTH
CENTRAL MARICOPA COUNTY...
AT 359 PM MST...RADAR INDICATED THAT UPWARDS OF FIVE INCHES OF RAIN
HAS FALLEN OVER THE MIDWAY WASH ON THE WESTERN SIDE OF THE SAUCEDA
MOUNTAINS. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ALONG
STATE HIGHWAY 85 NORTH OF AJO. FLOODING IS LIKELY OCCURRING ALONG
STATE HIGHWAY 85 BETWEEN AJO AND GILA BEND.
WHILE HEAVY RAINFALL HAS ENDED AT THIS TIME...ADDITIONAL
THUNDERSTORM DEVELOPMENT IS LIKELY OVER THE WARNED AREA THIS
EVENING...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES
POSSIBLE. MOTORISTS SHOULD AVOID TRAVEL ALONG STATE HIGHWAY 85 FROM
GILA BEND TO AJO. IF TRAVEL IS NECESSARY...EXTREME CAUTION SHOULD BE
EXERCISED.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3268 11294 3268 11287 3262 11265 3253 11266
3257 11291
TIME...MOT...LOC 2302Z 180DEG 0KT 3260 11273
$$
INIGUEZ000
WGUS75 KPSR 160035
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
533 PM MST SAT SEP 15 2007
AZC013-160045-
/X.CON.KPSR.FF.W.0007.000000T0000Z-070916T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
533 PM MST SAT SEP 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR SOUTH
CENTRAL MARICOPA COUNTY...
AT 533 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAVE ENDED OVER THE WARNED AREA. ADDITIONAL
RAINFALL IS NOT EXPECTED OVER THE WARNED AREA TONIGHT. WHILE RAIN
HAS ENDED...IT WILL TAKE SEVERAL HOURS FOR THE WATER TO DRAIN AWAY
FROM THE WARNED AREA. MOTORISTS TRAVELING SOUTH ALONG STATE HIGHWAY
85 FROM GILA BEND TO AJO SHOULD REMAIN AWARE THAT SOME FLOODING MAY
STILL BE OCCURRING. TRAVEL WITH CAUTION.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3268 11294 3268 11287 3262 11265 3253 11266
3257 11291
TIME...MOT...LOC 0033Z 180DEG 0KT 3260 11273
$$
INIGUEZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 10:15 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Sep 15, 10:15 AM MST, 4 hours 30 minutes before
AZZ020>028-CAZ030>033-160000- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1015 AM MST SAT SEP 15 2007 .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM WILL SLOWLY MOVE INTO THE WESTERN STATES...INCLUDING ARIZONA...THIS WEEKEND AND ON MONDAY. INCREASING MOISTURE FROM MEXICO WILL SPREAD INTO ARIZONA TODAY...WITH ADDITIONAL MOISTURE SUNDAY AND SUNDAY NIGHT. AS A RESULT...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL ARIZONA THIS AFTERNOON AND EVENING...WITH A BETTER CHANCE SUNDAY AFTERNOON THROUGH EARLY MONDAY ALONG A WEAK COLD FRONT. DRIER WEATHER WILL RETURN NEXT WEDNESDAY THROUGH FRIDAY... ALONG WITH NEAR NORMAL TEMPERATURES. && .SHORT TERM... TODAY THROUGH MONDAY... VIS SATELLITE IMAGERY TODAY COMPARED WITH YESTERDAY AT THIS TIME NOT ALL THAT DIFFERENT...EXCEPT FOR A FEW MORE CLOUDS OVER OUR FAR ERN CWA THIS MORNING. THIS CLOUDINESS IS INDICATIVE OF A MID-LEVEL MOISTURE INCREASE THAT OCCURRED OVERNIGHT FROM CONVECTION S OF THE BORDER. LATEST K1Y7 SOUNDING THIS MORNING IS NOW UP TO 1.33 INCHES PWATER...WITH SURFACE DEWPOINTS ACROSS THE CWA NOW WELL INTO THE 50S...EXCEPT 60S AND LOWER 70S OUT W. MEANWHILE...TAKING A LOOK AT THE WATER VAPOR IMAGERY...WE CAN CLEARLY SEE A SHORTWAVE TROUGH DOWN IN THE SCNTRL GULF OF CA. 12Z MODELS MOVE THIS FEATURE N/NEWD WITH TIME...WITH THE GFS HINTING AT THE POTENTIAL FOR A LARGE CONVECTIVE COMPLEX DEVELOPING SOMEWHERE OVER FAR SRN AZ LATE TODAY. IF THIS OCCURS...WE WOULD NEED TO BE ON THE WATCH FOR SOME OUTFLOW BOUNDARIES AND POTENTIAL DUST STORMS IN OUR ERN LOWER DESERTS THIS EVENING. ALSO...WITH THE AMS JUICING UP NICELY...WE SHOULD SEE A PRETTY DRAMATIC INCREASE IN TSTMS ACROSS MAINLY THE AZ PORTION OF THE CWA BY SUNDAY AFTN/EVE...CONTINUING PERHAPS INTO MONDAY. MAYBE EVEN SOME SEVERE WX WITH THIS TRANSITION EVENT/COOL FRONTAL PASSAGE. TO BE SURE...IT APPEARS WE ARE HEADED INTO A FAIRLY ACTIVE COUPLE OF DAYS. CURRENT FORECASTS APPEAR TO HAVE THE SITUATION WELL IN HAND... SO NO UPDATES NEEDED THIS MORNING. && .LONG TERM... MONDAY NIGHT THROUGH FRIDAY... ASIDE FROM A FEW LINGERING SHOWERS/TSTMS OVER ZONE 24 MONDAY EVENING...WE SHOULD BE IN FOR A NICE...DRY AND SEASONABLY MILD WEEK WX-WISE. NOT READY TO BUY INTO NEXT TROUGH BEING FORECAST BY LAST COUPLE OF GFS RUNS. JUST SEEMS LIKE IT IS TOO EARLY IN THE SEASON TO HAVE THIS STRONG OF A TROUGH DROP DOWN THIS FAR S. PREFER THE EURO/ UKMET SOLUTIONS OF A MUCH FARTHER N TROUGH LATER THIS WEEK. WILL THEREFORE KEEP EXTENDED DRY...WITH NEAR NORMAL TEMPS. && .AVIATION... SEPTEMBER 15 1710 UTC (SEPTEMBER 15 1010 MST) WINDS ALONG THE LOWER COLORADO RIVER VALLEY HAVE INCREASED DURING THE LAST SEVERAL HOURS WITH CONSIDERABLE LOW-LEVEL MOISTURE ADVECTION. IN FACT...DEW POINTS HAVE SURGED INTO THE 70S AT KNYL AND EVEN AS FAR WEST AS KIPL BY 17Z. SOUNDINGS FROM 1Y7 THIS MORNING HAVE SHOWN PRECIP WATER INCREASED TO 1.33 INCHES AND MODELS HAVING A HARD TIME KEEPING UP WITH THIS RAPID INCREASE. TAFS WILL SHOW A BIT OF AN INCREASE IN CU/TCU AND SOMEWHAT LOWER CLOUD BASES. NOT VERY CONFIDENT WITH MENTIONING TSRA AT ANY OF THE TERMINALS AT THIS TIME...BUT WE COULD SEE SOME OUTFLOW BOUNDARIES MOVE INTO THE PHOENIX AREA AFTER 01Z. LOOK FOR BETTER TSTM CHANCES SUNDAY INTO MONDAY. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 15 1305 UTC (SEPTEMBER 15 0605 MST) INCREASED MOISTURE...MOSTLY ALOFT...WILL LEAD TO A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT...INCREASING TO A CHANCE SUNDAY MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. AN UPPER LOW ALONG THE WEST COAST WILL BEGIN TO ENTER SOUTHERN CALIFORNIA SUNDAY NIGHT AND MOVE ACROSS SOUTHERN NEVADA AND ARIZONA MONDAY AND MONDAY NIGHT. BREEZY TO WINDY CONDITIONS CAN BE EXPECTED IN SOUTHEAST CALIFORNIA SUNDAY EVENING WITH BREEZY CONDITIONS REDEVELOPING MONDAY AFTERNOON...MAINLY IN SOUTH-CENTRAL ARIZONA. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY NIGHT...MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY...AND DECREASE FROM WEST TO EAST DURING THE DAY MONDAY AS MUCH DRIER AIR MOVES IN. TEMPERATURES WILL BE ON A DOWNTREND TODAY THROUGH MONDAY WITH LITTLE CHANGE TUESDAY THROUGH WEDNESDAY. DURING THE LATTER PART OF NEXT WEEK...A LOW PRESSURE SYSTEM IS ANTICIPATED TO DROP SOUTHWARD OVER THE WEST COAST STATES AND SHOULD BRING SOME ADDITIONAL COOLING AND STRONGER WINDS. THERE IS STILL A FAIR AMOUNT OF UNCERTAINTY WITH THE TRACK AND INTENSITY OF THE SYSTEM AND THUS FORECAST TRENDS ARE CONSERVATIVE. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...ESTLE AVIATION...SIPPLE FIRE WX...AJ
Hazardous weather outlook, Sep 15, 5:45 AM MST, 9 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 545 AM MST SAT SEP 15 2007 AZZ022>024-027-028-161400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 545 AM MST SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED SUNDAY AND MONDAY. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN TUESDAY THROUGH FRIDAY. AZZ021-026-161400- WEST CENTRAL DESERTS-SOUTHWEST DESERTS- 545 AM MST SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED SUNDAY AND MONDAY. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN... STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN TUESDAY THROUGH FRIDAY. AZZ020-025-CAZ031-161400- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA- 545 AM MST SAT SEP 15 2007 /545 AM PDT SAT SEP 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. THE SHOWERS AND THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN MONDAY THROUGH FRIDAY. CAZ030-032-033-161400- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 545 AM PDT SAT SEP 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN...STRONG AND GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT. THE SHOWERS AND THUNDERSTORMS COULD PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DRY WEATHER WILL RETURN MONDAY THROUGH FRIDAY.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 12:51 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 39 min |
| Sep 15, 1:28 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 62 min |
| Sep 15, 1:53 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 67 min |
| Sep 15, 2:24 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 66 min |
| Sep 15, 2:39 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 66 min |
| Sep 15, 2:54 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 51 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.